×
Brain Trust - ANZ

Introduction

The Lt Brain Trust is where educators showcase their use of and experiences with Lt, you hear the latest updates and tips and tricks with Lt, and is a wonderful chance to interact with other educators. This year Brain Trust has gone virtual, allowing even more presenters from around the globe to share their experiences and knowledge! If you want to know more about Brain Trust in general, check out this video and this blog.

Watch the presentations
 

Keynote presentations

  • Tony Macknight - Professor, Founder and Director of Education at ADInstruments |
    Future-proofing your teaching    |     Watch
  • Dee Silverthorn - Professor, University of Texas-Austin - Medical School |
    Designing lessons to promote problem-solving and clinical reasoning    |     Watch
  • Ryan Downey - Assistant Professor, Georgetown University - Department of Pharmacology & Physiology | The stagecraft of using best teaching practices in the real world    |     Watch
  • Robert Carroll - Professor, East Carolina University - Brody School of Medicine |
    Moving from learning objectives to competencies is more than semantics    |     Watch

Timetable

Day One - 2nd (EST) / 3rd (AEDT) November

Time Duration Session
4:30 pm EST / 8:30 am AEDT
Other Time Zones
1 hour

Tony Macknight - Professor and Founder and Director of Education at ADInstruments

Future-proofing your teaching    |     Watch

The COVID pandemic requires adaptability in our teaching and provides a unique opportunity to rethink what we do. In this presentation, Tony will suggest strategies that will give flexibility and minimise disruption if or when circumstances require changing from face-to-face to entirely online course presentation. These strategies will be illustrated by material developed in Lt.

5:30 pm EST / 9:30 am AEDT
Other Time Zones
10 minutes

Andrea Dillon - Lecturer, The University of Adelaide - Medical School

Implementation of Lt to Guide Case Based Learning in years 1-3 of an undergraduate Medical Program: lessons learned in a rapidly changing environment    |     Watch
5:40 pm EST / 9:40 am AEDT 10 minutes

Donna Burkett - Senior Lecturer, Otago Polytechnic - Nursing School

From novice to proficiency: the potential of Lt from an undergraduate nursing programme perspective    |     Watch
5:50 pm EST / 9:50 am AEDT 10 minutes

Diane Kenwright - Associate Professor, University of Otago - Medical School (Pathology)

Amanda Charlton - Honorary Academic, University of Auckland - Medical Science Department

Teaching histopathology using evidence-based methods    |     Watch
6:00 pm EST / 10:00 am AEDT 10 minutes

Aura Grandidge - Lab Manager for Undergraduate A&P Labs, University of Rhode Island - Department of Biological Sciences

Using Lt for HyFlex lab delivery in large enrollment A&P courses    |     Watch
6:10 pm EST / 10:10 am AEDT 10 minutes

Terry Sweeney - Professor, Scranton University - Biology Department

Incorporating Online Modalities with Lt to Enhance the Online Laboratory Experience    |     Watch
6:30 pm EST / 10:30 am AEDT
Other Time Zones
-

Social Session

A chance to meet and chat with other educators via Zoom meetings.

 

Register here for the social session. Note this is a separate registration from the presentations.

Day Two - 3rd (EST) / 4th (AEDT) November

Time Duration Session
4:30 pm EST / 8:30 am AEDT
Other Time Zones
1 hour

Dee Silverthorn - Professor, University of Texas-Austin - Medical School

Designing lessons to promote problem-solving and clinical reasoning    |     Watch

This presentation will discuss designing Lt lessons for small group use in the classroom. Ideas will include how to scaffold a lesson to develop problem-solving skills and how to adapt Lt patient case studies to create lessons that promote the application of basic science content to clinical scenarios.

5:30 pm EST / 9:30 am AEDT
Other Time Zones
10 minutes

Jennifer Stokes - Assistant Professor, Southwestern University - Kinesiology Department

Using Lt to create an interactive, data-driven endocrinology activity    |     Watch
5:40 pm EST / 9:40 am AEDT 10 minutes

John Zubek - Assistant Professor, Michigan State University - Department of Physiology

Coaching and integrating professional skills development using Lt    |     Watch
5:50 pm EST / 9:50 am AEDT 10 minutes

Patricia A. Halpin - Associate Professor, University of New Hampshire at Manchester – Department of Life Sciences

Using Understanding Your Physiology to Teach Clinical Pathophysiology Asynchronously Online    |     Watch
6:00 pm EST / 10:00 am AEDT 20 minutes

Christine Barry - Senior Lecturer, Flinders University - Medicine and Public Health

Helen Harrison - Lecturer, Flinders University - Medicine and Public Health

Voula Gaganis - Senior Lecturer, Flinders University - Medicine and Public Health

Multimodal applications of Lt to promote successful online and small group learning    |     Watch
6:30 pm EST / 10:30 am AEDT
Other Time Zones
-

Social Session

A chance to meet and chat with other educators via Zoom meetings.

 

Register here for the social session. Note this is a separate registration from the presentations.

Day Three - 4th (EST) / 5th (AEDT) November

Time Duration Session
4:30 pm EST / 8:30 am AEDT
Other Time Zones
1 hour

Ryan Downey - Assistant Professor, Georgetown University - Department of Pharmacology & Physiology

The stagecraft of using best teaching practices in the real world    |     Watch

The global pandemic has increased general awareness of pedagogical best practices of course and curriculum design. With this awareness, we now collectively face the questions of how to implement these best practices and what aspects are actually practicable in our courses. This talk will highlight strategies used, lessons learned, and student outcomes from flipping and redesigning a course during the pandemic.

5:30 pm EST / 9:30 am AEDT
Other Time Zones
20 minutes

Ash Moreland - Senior Lecturer, RMIT University - School of Health and Biomedical Science

Salma Arabi - Honours Student, RMIT University - School of Health and Biomedical Science

Learning vs Performance in Higher Education    |     Watch
5:50 pm EST / 9:50 am AEDT 10 minutes

Tracy Douglas - Senior Lecturer, University of Tasmania - School of Health Sciences

Transforming active learning in first-year anatomy and physiology in response to a pandemic    |     Watch
6:00 pm EST / 10:00 am AEDT 10 minutes

Tina Hinton - Associate Professor, The University of Sydney - School of Medical Sciences (Pharmacology)

Emergency remote teaching - saved by Lt    |     Watch
6:10 pm EST / 10:10 am AEDT 10 minutes

Ravi Paricherla - Business Improvement and Marketing Manager, AgriHealth

Lt for vet professionals    |     Watch
6:30 pm EST / 10:30 am AEDT
Other Time Zones
-

Social Session

A chance to meet and chat with other educators via Zoom meetings.

 

Register here for the social session. Note this is a separate registration from the presentations.

Day Four - 5th (EST) / 6th (AEDT) November

Time Duration Session
4:30 pm EST / 8:30 am AEDT
Other Time Zones
30 minutes

Robert Carroll - Professor, East Carolina University - Brody School of Medicine

Moving from learning objectives to competencies is more than semantics    |     Watch

Education is shifting from an emphasis on facts to an emphasis on competencies, encompassing knowledge, skills and behaviors. As part of this shift, courses are being viewed by curriculum leaders as part of a program that prepares students for future success. This talk will examine course design and how to incorporate competencies into courses.

5:00 pm EST / 9:00 am AEDT
Other Time Zones
30 minutes

Charlotte Steel - Instructional Designer, Content Team, ADInstruments

Teaching in Lt: Harnessing Aesthetics, Assessment, Accessibility, and Activities    |     Watch

Charlotte will discuss how to use various design, assessment and accessibility approaches, as well as inquiry-based activities to enrich your online teaching approaches. The aim is to provide support and advice in the way your lessons could be formatted to better engage students online. Charlotte will demonstrate her approaches in Lt, but the knowledge imparted can be applied to other online presentation tools. Note that Charlotte's talk will be pre-recorded but other ADI staff will be on hand to field questions.

5:30 pm EST / 9:30 am AEDT
Other Time Zones
10 minutes

Elizabeth Beckett - Associate Professor, The University of Adelaide - Medical School

‘Phlipping’ Physiology Practicals (in response to pandemic lockdown)    |     Watch
5:40 pm EST / 9:40 am AEDT 10 minutes

Neil Ward - Senior Technician, Massey University - School of Veterinary Science

Virtual visceral smooth muscle pharmacology    |     Watch
5:50 pm EST / 9:50 am AEDT 10 minutes

David Sly - Senior Lecturer, Swinburne University of Technology - Department of Health and Medical Sciences

To what extent can bioscience knowledge and skills be taught by active-learning in a digital environment?    |     Watch
6:00 pm EST / 10:00 am AEDT 10 minutes

Lucero Martinez Delgado - Assistant Professor, University of the Incarnate Word - Ila Faye Miller School of Nursing and Health Professions

Face-to-Face, Blended, or Online: A modern approach for health-related science courses to increase student engagement    |     Watch
6:30 pm EST / 10:30 am AEDT
Other Time Zones
-

Social Session

A chance to meet and chat with other educators via Zoom meetings.

 

Register here for the social session. Note this is a separate registration from the presentations.